MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451418S0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported a 4f 80cm uniselect (usl) 2 tempo diagnostic catheter started to fall apart at the hub.The catheter looked like it was disintegrated around the hub.It appeared dry, rotted, and splintered.There were no reports of patient injury.The ir lab was using the catheter for a "y90 producer".A contralateral approach was not used.There was acute angulation and bifurcation of the target site vessel.There was also bifurcation of the access site vessel.The device was pulled from the packaging by the hub and body of the catheter.The device was torqued or ¿steered¿ by the hub.A non-sterile unit ¿cath tempo 4f usl 2 80cm¿ was received for analysis.During visual inspection, a cracked condition was noted on the strain relief and on the body/shaft.The distal area of the strain relief is separated and missing.The unit presents with a discolored condition and has several kinks located approximately 19, 62, and 78 cm from the distal tip.The luer hub does not present with any damages or anomalies.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The strain relief area was inspected with a vision system confirming the cracked condition.A cracked condition was also observed on the body/shaft.Only a small section of the strain relief remains on the device.The separated material was not returned for analysis.Analytical techniques were carried out over complaint sample and results were compared against a control sample to interpret differences to aid in determining the cause of the cracked conditions observed on the catheter.Ftir analysis confirmed the complaint sample and control sample share an overall similar infrared spectrum corresponding to a polyamide material (nylon), ruling out any change in the formulation of catheter used in complaint unit.Although material degradation is clear on the comparison, as the appearance of the peaks in the complaint sample indicates the change in molecular structure caused by oxidation process that induces chain scissions.This polymer degradation could be responsible for the brittle condition observed and could be caused by an oxidation by an external agent due to environmental conditions and is most likely related to storage conditions and exposure.The dsc analysis of complaint sample confirms the degradation and shows different melting point than control sample (around 164 ºc), this change on heat capacity affected thermal performance and thermoplastic properties.The reported ¿luer hub ~ splintered¿ was not confirmed.The luer hub does not present with any damages or anomalies.However, the malfunction ¿catheter (body/shaft)-cracked¿ was confirmed.The strain relief and the body/shaft present with a cracked condition and strain relief material is separated from the device.Additionally, several kinks were observed on the returned device.The exact cause of the cracked condition, the kinks and the separation of strain relief material could not be conclusively determined during the analysis.However, the most common cause of degradation is light exposure also called photo-oxidation and it affects several synthetic polymers; ultraviolet lights interact with free radicals to produce oxidation, this causes discoloration or yellowing and cracking, in addition, extreme humidity or temperatures can also cause a material¿s degradation during storage.Therefore, the cracking and degradation of the device may have been caused by unsuitable environmental conditions.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Exposure to temperatures above 54o c (130o f) may damage the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported a 4f 80cm uniselect (usl) 2 tempo diagnostic catheter started to fall apart at the hub.The catheter looked like it was disintegrated around the hub.It appeared dry, rotted, and splintered.There were no reports of patient injury.The ir lab was using the catheter for a "y90 producer".A contralateral approach was not used.There was acute angulation and bifurcation of the target site vessel.There was also bifurcation of the access site vessel.The device was pulled from the packaging by the hub and body of the catheter.The device was torqued or ¿steered¿ by the hub.The device will be returned for evaluation.Addendum: per product analysis, the body/shaft presented a cracked condition.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, fl 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18876248
Report Number9616099-2024-00078
Device Sequence Number9050710
Product Code DQO
UDI-Device Identifier10705032007887
UDI-Public(01)10705032007887(17)260131(10)18185794
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number451418S0
Device Lot Number18185794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite